Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 15, 2006, 5:24 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 5:24 PM CDT (22:24 UTC)
- Expired
- Aug 15, 2006, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Saint Charles Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:09 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 15, 4:09 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 409 PM CDT TUE AUG 15 2006 .DISCUSSION... WATER VAPOR LOOPS SHOW AN UPPER HIGH CENTERED OVER THE CENTRAL GULF COAST REGION WITH UPPER LOWS OVER CENTRAL TX AND EAST FL. THE COMBINATION OF HOT TEMPERATURES IN THE MID TO UPPER 90S... HIGH PRECIPITABLE WATER AROUND 2 INCHES...AND LATE AFTERNOON SEA AND LAKE BREEZES HAVE AIDED IN RAPID THUNDERSTORM DEVELOPMENT NEAR THE COAST. A BROAD AREA OF LOW LEVEL CONVERGENCE OVER MOST OF THE FORECAST AREA SHOULD ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH LATE AFTERNOON AND EARLY EVENING WITH LOCALLY STRONG THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER INTERESTING FEATURE NOTED ON SATELLITE AND RADAR IS A RATHER LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED OFFSHORE IN THE NORTH CENTRAL GULF OF MEXICO. THERE APPEARS TO BE A WEAK AND BROAD SURFACE LOW PRESSURE AREA UNDERNEATH THE CONVECTIVE COMPLEX WITH NICE ANTICYCLONIC OUTFLOW IN THE UPPER LEVELS. SHEAR WITH THIS SYSTEM SHOULD INCREASE AS THE UPPER LOW OVER EAST FL RETROGRADES WEST...BUT THIS WILL HAVE TO BE WATCHED TO SEE IF CONVECTION PERSISTS AND SURFACE PRESSURES LOWER OVER THE NEXT 12 TO 24 HOURS. WHATEVER BECOMES OF THIS...MID/UPPER HIGH PRESSURE OVER OUR AREA SHOULD STEER THE SYSTEM WEST TOWARDS TEXAS AND MEXICO. MID/UPPER HIGH PRESSURE WILL KEEP THINGS QUITE HOT WITH LOWER THAN NORMAL POPS EXPECTED ON WEDNESDAY. THE PATTERN DOES NOT LOOK TO CHANGE MUCH THROUGH EARLY NEXT WEEK WITH THE MID/UPPER RIDGE PERSISTING EITHER JUST TO OUR NORTH OR OVER OUR FORECAST AREA. A MID/UPPER LOW OR TROUGH WILL MOVE WEST ACROSS THE GULF AND BRING OUR BEST CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY INTO SATURDAY. && .AVIATION... STRONG THUNDERSTORMS WILL BE NEAR OR IN THE VICINITY OF MSY...ASD...NEW AND GPT AIRPORTS THROUGH 23Z...OTHERWISE...VFR WEATHER WILL PREVAIL THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... MCB 75 96 74 94 / 20 20 10 40 BTR 77 97 76 95 / 20 20 10 40 MSY 78 94 79 93 / 30 30 20 40 GPT 77 93 78 92 / 30 30 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, Aug 15, 11:15 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT TUE AUG 15 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-160100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1115 AM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HIGH DEW POINTS AND AFTERNOON TEMPERATURES WILL CAUSE HEAT INDEX READINGS TO REACH 105 TO 110 DEGREES OUTSIDE RAIN COOLED AREAS TODAY. PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MAINLY EAST OF A LINE FROM TYLERTOWN...TO HAMMOND...TO LAPLACE...TO HOUMA. THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED ACROSS SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA IN THE BATON ROUGE VICINITY. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH...AND LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH DEW POINTS AND AFTERNOON TEMPERATURES WILL CAUSE HEAT INDEX READINGS TO REACH AROUND 105 DEGREES OUTSIDE RAIN COOLED AREAS ON WEDNESDAY. DEEPER ATMOSPHERIC MOISTURE WILL CREATE A GREATER NUMBER OF THUNDERSTORMS KEEPING HEAT INDICES LOWER STARTING THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH MONDAY. AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 22
In the hours before
Special weather statement, Aug 15, 4:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 PM CDT TUE AUG 15 2006 LAZ040-062-MSZ080-152150- HANCOCK-ORLEANS-ST TAMMANY- 404 PM CDT TUE AUG 15 2006 AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR KILN IN HANCOCK COUNTY TO EAST OF EDEN ISLES IN ST. TAMMANY PARISH TO JUST SOUTHWEST OF LAKE CATHERINE IN ORLEANS PARISH. THESE STORMS WERE MOVING TO THE SOUTHWEST SLOWLY NEAR 5 MPH AND WILL CONTINUE TO AFFECT THE AREAS AROUND HIGHWAY 90. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...POSSIBLE SMALL HAIL...AND HEAVY RAINFALL. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:14 PM CDT | Special Marine Warning | LIX | 46 min | |
| Aug 15, 3:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 15, 4:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 15, 4:41 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 34 min |
| Aug 15, 5:06 PM CDT | Special Marine Warning | LIX | 54 min | |
| Aug 15, 5:45 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 45 min |
| Aug 15, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 37 min |
| Aug 15, 6:08 PM CDT | Special Marine Warning | LIX | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.